MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER

ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER
Catalog Number 03157334001
Medical Device Problem Codes Incorrect Measurement (1383); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The na electrode lot number and expiration date were not provided.Calibration and qc were acceptable.The investigation is ongoing.
 
Event or Problem Description
We received an allegation of questionable ion-selective electrode (ise) results for 2 patients¿ samples tested on a roche 9180 electrolyte analyzer.Results for the sodium (na) test were affected.Sample 1: na: initial result: 109 mmol/l.Repeat result: 142 mmol/l.Sample 2: na: initial result: 107 mmol/l.Repeat result: 136 mmol/l.The customer questioned the initial results and repeated the samples.The repeat results were deemed to be correct.No questionable results were reported outside the laboratory.
 
Additional Manufacturer Narrative
Correction: sample 1: initial result: 142 mmol/l.Repeat result: 109 mmol/l.Sample 2: initial result: 136 mmol/l.Repeat result: 107 mmol/l.The investigation is ongoing.
 
Additional Manufacturer Narrative
During the investigation, it was detected that the reference electrode housing and the reference electrode were manufactured by diamond diagnostics.The maintenance, cleaning, conditioning, calibration, and 3 levels of qc were all performed with successful results, and with no issues.The initial investigation findings suggested that the problem was consistent with the interplay between specific core components within the system (diamond diagnostic reference electrode, sodium electrode, snappak), along with potential deficiencies in the main instrument's operation.
 
Additional Manufacturer Narrative
The investigation determined that the root cause of the issue was related to a reference electrode manufactured by diamond diagnostics (dd ref electrode) used with the 9180 electrolyte analyzer.The reference electrode used (dd ref electrode) is covered by a roche-initiated recall.Customers using the dd ref electrode were instructed to immediately stop using sodium results from their 9180 analyzer.The affected reference electrode was not distributed in the united states.Customers in the united states use the roche reference electrode and the reference electrode housing.No further action is needed for customers in the united states.

Brand Name
ROCHE 9180 ELECTROLYTE ANALYZER
Common Device Name
ELECTROLYTE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
SZ   6343
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22494499
Report Number1823260-2025-02132
Device Sequence Number19877507
Product Code JFP
UDI-Device Identifier04015630031832
UDI-Public04015630031832
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K961458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03157334001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer07/22/2025
08/22/2025
10/22/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/13/2025
09/18/2025
11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown